MAUDE Adverse Event Report: ETHICON INC. PROLENE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8522H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 4/6/2026.H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.The following information was received: according to feedback from commericial team by phone today, the event occurred during the surgery of aortic dissection great vessel, the artificial blood vessel was anastomosed with autologous aorta continuously, the suture was broken during knot tying.Three intraoperative breakages, which require repeated removal and resewing, directly prolong the blocking time and significantly increase the surgical risk.The suture is not clamped with the instrument all the time, only with the carrying needle without the felt piece.No change of the assistant on the stage no change in the brand and model of artificial blood vessel, no change of surgical approach.The surgeon has used this code for many years and has never had such a situation before.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that it was received seven opened samples pertain to the product code 8522h.A visual inspection was performed on the returned samples; the sutures were dispensed without problems and examined along of the strand and no issue related to breakage suture or anomalies were observed during evaluation.Also, a functional test was performed using an instron equipment and the tensile force was above the minimum requirements.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
 
Event or Problem Description
It was reported that a patient underwent a large vessel surgery on (b)(6) 2026 and suture was used.It was reported that the suture was broken when the surgeon attempted to tie a knot with suture.Total 3 products occurred suture breakage issue.Changed another one to complete the surgery.There is no report on patient's injury.Seven packages that was unpacked by the doctor but not used, they will be returned for analysis.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.Additional information received: received information as following from sales rep via phone today.After investigation, the patient underwent ascending aorta partial resection with artificial blood vessel replacement + partial aortic arch artificial blood vessel replacement + thoracic aorta stent implantation in the hospital on (b)(6) 2026.The surgeon used the suture (8522h) for continuous anastomosis between the artificial blood vessel and autologous aorta during the operation.The suture broke during the knotting process for three consecutive times during the operation.The surgeon replaced the suture with a new one (specific product information was unknown) for resewing.The subsequent operation went smoothly.This event did not cause any other harm to the patient except for prolonged blocking time (specific prolongation time was unknown).No subsequent adverse event reports were received.

Brand Name
PROLENE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24789150
Report Number2210968-2026-03522
Device Sequence Number12996435
Product Code GAW
UDI-Device Identifier10705031016569
UDI-Public(01)10705031016569(17)300531(10)109685
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8522H
Device Lot Number109685
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2026
Supplement Date Received by Manufacturer05/07/2026
Initial Report FDA Received Date04/06/2026
Supplement Report FDA Received Date05/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown